Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 8, 2015, 8:23 PM CDT for Noxubee County, Mississippi. It took effect at Mar 11, 2015, 11:47 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2015, 8:23 PM CDT (01:23 UTC)
- In effect from
- Mar 11, 2015, 11:47 PM CDT
- Expired
- Mar 12, 2015, 1:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 21.04 ft at Mar 11, 2015, 5:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 8, 3:23 PM CDT, 5 hours earlier.
Area forecast discussion, Mar 8, 3:23 PM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT SUN MAR 8 2015 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...PROLONGED PERIOD OF WET WEATHER BEGINNING TO TAKE SHAPE THIS AFTERNOON AS VEIL OF LIGHT RAIN SPREADS ACROSS THE NORTHWESTERN THIRD AT THE MOMENT. THIS FIRST SLUG OF PRECIPITATION WILL BE RATHER LIGHT AND SERVE MORE TO MOISTEN UP THE LOWER LEVELS FOR WHAT IS TO COME LATER IN THE FORECAST PERIOD. AT THE SURFACE...HIGH PRESSURE HAS BEGUN RETREATING OFF TO THE EAST ALLOWING LOW LEVEL FLOW TO BECOME MORE EASTERLY AND EVENTUALLY SOUTHEASTERLY HELPING INCREASE LOW LEVEL MOISTURE. IN THE MID LEVELS...SW FLOW HAS ALREADY DEVELOPED OVER THE COASTAL CONUS STATES AS TROF MOVES OUT OF THE BAJA REGION AND DIGGING SOUTH OVER OLD MEXICO. AS THE FLOW CONTINUES TO AMPLIFY...DEEP ISENTROPIC ASCENT WILL LEAD TO CONTINUED DEVELOPMENT OF WIDESPREAD RAINFALL OVERNIGHT AND DURING THE DAY MONDAY. AS WIND FIELDS INCREASE IN RESPONSE TO PROXIMITY OF FAVORED QUADRANT OF UPPER LEVEL JET...WARM ADVECTION ALONG WITH LATENT HEATING WILL LEAD TO A GRADUAL TROFFINESS AND EVENTUALLY FRONTOGENESIS OVER THE LOWER MS VALLEY REGION MONDAY NIGHT. IN THE IMMEDIATE VICINITY TO WHERE THIS BOUNDARY SETS UP SOME SUBSTANTIAL RAINFALL MAY OCCUR LATE MONDAY NIGHT THROUGH TUESDAY NIGHT GIVEN MOISTURE AVAILIBILITY THAT WILL EVENTUALLY BE IN PLACE. ANOMALOUSLY HIGH PW VALUES NEAR 1.7 INCHES WILL SURGE INLAND WITH THE WARM SECTOR LATE MONDAY NIGHT/EARLY TUESDAY MORNING. WITH DEEP MOISTURE IN PLACE TUESDAY...WILL EASILY SEE A MORE TROPICAL NATURE TO THE PRECIPITATION. WHILE AREAS NEAR THE BOUNDARY WILL SEE WIDESPREAD SHOWERS AND A FEW CLAPS OF THUNDER...OUTSIDE THE BOUNDARY WILL BE CHARACTERIZED BY SCATTERED TO NUMEROUS SHOWERS PEPPERED ACROSS THE LANDSCAPE. AT THE MOMENT...THE HEAVIEST RAINFALL LOOKS TO BE CONFINED PRIMARILY TO OUR MS COUNTIES AS THE FRONTAL BOUNDARY SETS UP NEAR THE MS RIVER. RAINFALL AMOUNTS IN THESE AREAS COULD EASILY AVERAGE AROUND 2 INCHES...WITH LOCALLY HIGHER AMOUNTS./26/ .LONG TERM...WEDNESDAY THROUGH MONDAY...VERY WET WEATHER PATTERN WILL PERSIST DURING FIRST HALF OF LONG TERM PERIOD. WED SHOULD BE A BIT OF A TRANSITION DAY AS RATHER POTENT MID/UPPER LEVEL IMPULSE EJECTS TOWARD REGION OUT OF DEEP TROUGH EXTENDING SW FROM SOUTHERN PLAINS INTO MEXICO. THIS WILL RESULT IN WEAK SFC CYCLOGENESIS OVER GULF WHICH WILL HELP SPREAD ANOMALOUSLY HIGH MOISTURE BACK NW ACROSS ENTIRE FORECAST AREA. AREA WILL LIE IN RIGHT ENTRANCE REGION OF ANTICYCLONICALLY CURVED JET TO OUR N...AND SLOWLY EJECTING WAVE WILL RESULT IN BROAD LIFT WITH WIDESPREAD RAIN/TSRA ACROSS AREA FROM WED NIGHT INTO EARLY FRI. GFS/EC SHOW PW VALUES IN 1.5 TO 1.75" RANGE THROUGH THIS PERIOD...WHICH IS AT CLIMO MAX FOR TIME OF YEAR. STREAMLINE FORECASTS SHOW DEEP LAYER MOISTURE TRANSPORT FROM EAST PAC...GULF AND CARIBBEAN CONVERGING OVER AREA...SUGGESTING HEAVY RAINFALL TOTALS FROM HERE NE. GFS/EC GENERALLY AGREE ON QPF TOTALS OF 3-6" NEXT 5 DAYS FROM SC MS NE THROUGH GOLDEN TRIANGLE INTO N AL. WHILE ATMOSPHERE DOES NOT LOOK TO STRONGLY DESTABILIZE...MODEL SOUNDINGS SUGGEST TALL...NARROW CAPE AREAS FAVORABLE FOR EFFICIENT RAINFALL PRODUCING TSRA. FACT THAT THIS SYSTEM WILL BE BUMPING INTO VERY STRONG RIDGE TO OUR EAST SUGGESTS SLOW EASTWARD MOVEMENT... INCREASING RISK FOR TRAINING AND LOCALLY HIGHER RAINFALL TOTALS. CONTINUED MENTION OF HEAVY RAIN/FLOODING IN HWO. AS WE GO INTO THE WEEKEND...GENERALLY EXPECT A DRIER WEATHER PATTERN AS THU/FRI WAVE LIFTS NE INTO LOWER GREAT LAKES REGION. MODELS SUGGEST A NEW MID/UPPER LEVEL LOW DEVELOPS OVER NW MEXICO AND MEANDERS S...RESULTING IN TRANSIENT RIDGING AND LESS PRECIP CHANCES LATE IN LONG TERM PERIOD. WILL GO ALONG WITH THIS IDEA FOR NOW...WITH CAVEAT THAT HAVING AN UPPER LOW OVER MEXICO COULD MEAN RETURN OF PRECIP CHANCES MORE QUICKLY THAN CURRENTLY ADVERTISED./8/ && .AVIATION...LIGHT RAIN HAS OVERSPREAD MUCH OF THE NW 1/2 OF THE AREA AT MID AFTERNOON. THIS RAIN IS FALLING OUT OF A MID DECK INTO A VERY DRY SUBCLOUD LAYER...HENCE THERE HAS BEEN LITTLE LOWERING OF CIGS OR VSBYS. AFTER 03Z BETTER INFLUX OF LOW LEVEL MOISTURE WILL RESULT IN DETERIORATING CONDITIONS WITH WIDESPREAD IFR CONDITIONS DEVELOPING BY 09Z-12Z AS RAIN PERSISTS. IFR CONDITIONS SHOULD CONTINUE MUCH OF MONDAY./8/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 47 61 57 72 / 68 92 99 100 MERIDIAN 47 61 57 73 / 29 77 100 100 VICKSBURG 47 60 57 70 / 88 95 99 100 HATTIESBURG 49 62 61 75 / 26 67 86 89 NATCHEZ 48 62 60 70 / 88 89 93 100 GREENVILLE 44 55 52 67 / 86 96 100 89 GREENWOOD 45 56 54 69 / 84 95 98 100 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 8, 2:16 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT SUN MAR 8 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 216 PM CDT SUN MAR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY FLOODING IS POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI FROM LATE MONDAY NIGHT INTO TUESDAY NIGHT. AFTER PERIODS OF LIGHT TO MODERATE RAIN TONIGHT INTO MONDAY...HEAVIER RAIN WITH EMBEDDED THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT INTO TUESDAY NIGHT. RAINFALL TOTALS OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE BY TUESDAY NIGHT...WHICH WOULD RESULT IN SOME FLOODING CONCERNS. A VERY WET WEATHER PATTERN IS EXPECTED FOR MUCH OF THIS WEEK...AND ADDITIONAL ISSUES WITH HEAVY RAIN AND FLOODING ARE POSSIBLE DURING THE LATTER PART OF THE WEEK...ESPECIALLY OVER THE EASTERN HALF OF MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 8 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:23 PM CDT | River Flood Warning | JAN | Clay | 5 days |
| Mar 9, 10:37 AM CDT | River Flood Warning | JAN | Leake | 13 days |
| Mar 9, 10:37 AM CDT | River Flood Warning | JAN | Leake | 13 days |
| Mar 9, 10:37 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Mar 9, 10:37 AM CDT | River Flood Warning | JAN | Leake | 12 days |
| Mar 9, 10:58 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 5 days |
| Mar 9, 10:58 AM CDT | River Flood Warning | JAN | Lawrence | 9 days |
| Mar 9, 11:22 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 7 days |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.